Alert archive / Wisconsin / River Flood Warnings in 2020

River Flood Warning 19, NWS Green Bay, WI

March 29, 2020Marathon County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Mar 29, 2020, 9:23 PM CDT for Marathon County, Wisconsin. It took effect at Mar 30, 2020, 1:00 AM CDT. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Mar 29, 2020, 9:23 PM CDT (02:23 UTC)
In effect from
Mar 30, 2020, 1:00 AM CDT
Expired
Mar 30, 2020, 11:45 AM CDT
In force
11 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 127 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wisconsin River at Rothschild (ROTW3).

Action stage
18 ft
Minor stage
25 ft
Moderate stage
27 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05398000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

617 
WGUS43 KGRB 300223
FLWGRB

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Green Bay WI
923 PM CDT Sun Mar 29 2020

...The National Weather Service in Green Bay WI has issued a Flood 
Warning for the following rivers in Wisconsin...

  Wisconsin River at Rothschild affecting Marathon County.

For the Wisconsin River...including Wausau, Rothschild, Whiting Dam, 
Stevens Point...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

Additional information is available at www.weather.gov/grb

The next statement will be issued Monday afternoon by 1200 PM CDT.

&&


WIC073-301700-
/O.NEW.KGRB.FL.W.0019.200330T0600Z-200401T0731Z/
/ROTW3.1.ER.200330T0600Z.200331T0000Z.200331T1330Z.NO/
923 PM CDT Sun Mar 29 2020

The National Weather Service in Green Bay has issued a

* Flood Warning for
  the Wisconsin River at Rothschild.
* From late tonight to late Tuesday night.
* At 7:40 PM CDT Sunday the stage was 25.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 25.3 feet 
  Monday evening. It will then fall below flood stage Tuesday 
  morning.
* Impact...At 25.0 feet, a public boat landing on the west side of 
  the river is covered with water.


&&

LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
      4477 8976 4489 8967

$$

Hykin
1 follow-up statement
650 
WGUS83 KGRB 301645
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1145 AM CDT Mon Mar 30 2020

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Wisconsin River at Rothschild affecting Marathon County.

WIC073-301745-
/O.CAN.KGRB.FL.W.0019.000000T0000Z-200401T0731Z/
/ROTW3.1.ER.200330T0600Z.200331T0000Z.200331T1330Z.NO/
1145 AM CDT Mon Mar 30 2020

...The Flood Warning for the Wisconsin River at Rothschild has been 
cancelled...

The Flood Warning is cancelled for
  the Wisconsin River at Rothschild.
* At 10:40 AM CDT Monday the stage was 24.6 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall and remain below flood 
  stage.


&&

LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
      4477 8976 4489 8967

$$

KJ

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 29, 7:53 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 29, 7:53 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
753 PM CDT Sun Mar 29 2020

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Monday
Issued at 248 PM CDT Sun Mar 29 2020

Main forecast concern to actually be more hydrological as last
night's heavy rain has caused several rivers to go into minor
flood stage.

The 19Z MSAS surface analysis showed the strong area of low
pressure near Escanaba MI with a trough extended southwest through
eastern WI. A ridge of high pressure was located over the northern
Plains. Visible satellite imagery indicated a plethora of clouds
rotating around the low pressure over the Great Lakes and Upper
Midwest. Under these clouds, the radar mosaic had one band of rain
showers headed into Lake MI with a secondary band of mainly rain
showers over western WI.

Cyclonic flow/wrap-around moisture to continue over northeast WI
tonight, although weakening lift and forcing should limit
additional light precipitation to the evening hours. Temperatures
will cool enough over north-central WI to allow rain to turn to
snow before ending. Parts of Vilas County could see a light
accumulation (< 1"). Have delayed the back edge of the clouds
until Monday, thus mainly cloudy skies to persist through the
night. A steady northwest wind at 10 to 20 mph with higher gusts
will continue tonight and when combined with the clouds, min
temperatures are forecast to only fall into the upper 20s north-
central WI, middle 30s east-central WI.

A ridge of high pressure is progged to move into the western Great
Lakes region on Monday, bringing a gradual decrease in clouds from
west to east. It may take under later in the afternoon before the
clearing reaches the lakeshore counties. gusty north-northwest
winds will persist through at least the morning hours (especially
over eastern WI) before slowly subsiding during the afternoon. Max
temperatures to range from around 40 degrees far northeast WI, to
the lower 50s over parts of central WI.

.LONG TERM...Monday Night Through Sunday
Issued at 248 PM CDT Sun Mar 29 2020

Fairly quiet weather expected through at least mid-week before the
next chance of precipitation arrives toward the end of the work
week. Otherwise, rivers will continue to be elevated through much of
the week.

Monday night through Tuesday night: High pressure and drier air will
build across the area through Tuesday night. This will keep
conditions fairly quiet with partly to mostly cloudy skies through
this time period. The best chance of seeing partly cloudy skies
will be central and north-central portions of Wisconsin. High
temperatures are forecast to be in the 40s to around 50 with
overnight lows mainly in the 30s. Both highs and lows will be highly
dependent upon sky cover.

Wednesday through Friday: The high pressure ridge is expected to
shift eastward through the day Wednesday, allowing more moist
southerly flow to increase. This will be ahead of the next upper
trough and weak surface low arriving from the northern Plains. There
may be just enough forcing ahead of these features to touch of some
light precipitation; however, the low weakens further as it shifts
eastward into the area. Only kept slight chances of precipitation for
Wednesday afternoon and evening and kept it largely to central and
north-central WI. As a trough begins digging into the western CONUS,
a surface low is expected to develop across the central Plains. This
is expected to lead to WAA across the Mississippi Valley into Great
Lakes region as an inverted trough stretches through the area. The
combination of these features will lead to continued chances of rain
across the area through Thursday. Models then bring a cold front
through eastern Wisconsin Friday afternoon. This would bring a
better chance of rain to all of the area and possibly some
thunderstorms. There continues to be some timing and placement
issues, which is expected this far out; however, it is likely that
the weather will become more unsettled Thursday into Friday.
Temperatures are expected to be near to above normal through this
time period.

Rest of the extended: Models are pointing toward a surface ridge
building across the area for next weekend; however, there are hints
that a couple shortwaves could pass through the area. Moisture is
expected to be very limited, so most of the weekend may end up being
dry. At this point, with the significant differences in the models,
will stick with a consensus of the blended models. This will place
only small chances of light precipitation across the area during
this time period. Temperatures will be near to slightly above normal.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 752 PM CDT Sun Mar 29 2020

MVFR conditions will persist tonight into Monday morning in the
moist, deep cyclonic flow across the area. Clouds will decrease
from west to east during the day Monday, allowing for a return to
VFR conditions.
&&

.HYDROLOGY...
Issued at 248 PM CDT Sun Mar 29 2020

Due to the heavy rains from last night, several sites along the
Wisconsin, Wolf, Peshtigo and Marinette Rivers have gone into
minor Flood Stage. A number of other locations have seen water
levels go above bankfull. Anticipate additional runoff early this
week, thus river levels are forecast to slowly rise until mid-week
before starting to fall. Residents living near rivers or streams
should closely monitor water levels and be prepared to seek higher
ground if flooding becomes imminent.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kallas
LONG TERM......Cooley
AVIATION.......Skowronski
HYDROLOGY......Kallas
Hazardous weather outlook, Mar 29, 9:21 PM CDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
921 PM CDT Sun Mar 29 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
921 PM CDT Sun Mar 29 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Hazardous conditions are expected near streams and rivers due to
high water levels and fast flows resulting from recent
rainfall.

Roads and sidewalks in northern Wisconsin could become slippery
overnight due to occasional light snow and refreezing of water
from recent rainfall and snowmelt.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Runoff from the weekend rainfall could cause some rivers to rise
above bankfull or surpass minor flood stage during the upcoming
work week.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any flooding to the National
Weather Service in Green Bay.

LMZ521-522-541>543-301100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
921 PM CDT Sun Mar 29 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability for widespread hazardous weather is low.

Skowronski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:25 AM CDTRiver Flood WarningGRBMarinette3 days
Mar 30, 7:37 AM CDTRiver Flood WarningGRBMarinette51 hr
Mar 30, 1:15 PM CDTRiver Flood WarningGRBMarinette10 days
Mar 30, 1:52 PM CDTRiver Flood WarningGRBWood41 hr

Nearby

River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.